Associate Professor

Mirela Jukić Bokun

mirela@mathos.hr
+385-31-224-822
19 (1st floor)
School of Applied Mathematics and Informatics

Josip Juraj Strossmayer University of Osijek

Research Interests

  • Number Theory (Elliptic Curves, Diophantine Equations)

Degrees

Publications

Journal Publications

  1. M. Jukić Bokun, I. Soldo, Extensions of D(-1)-pairs in some imaginary quadratic fields, New York Journal of Mathematics (2024), prihvaćen za objavljivanje
    In this paper, we discuss the extensibility of Diophantine D(-1) pairs {a, b}, where a,b are positive integers in the ring Z[\sqrt{-k}], k>0. We prove that families of such D(-1)-pairs with b=p^i q^j, where p,q are different odd primes and i,j are positive integers cannot be extended to quadruples in certain rings Z[\sqrt{-k}], where k depends on p^i, q^i and a. Further, we present the result on non-existence of D(-1)-quintuples of a specific form in certain imaginary quadratic rings.
  2. A. Filipin, M. Jukić Bokun, I. Soldo, On $D(-1)$-triples ${1,4p^2+1,1-p}$ in the ring $Z[sqrt{-p}]$ with a prime $p$, Periodica Mathematica Hungarica 85 (2022), 292-302
    Let $p$ be a prime such that $4p^2+1$ is also a prime. In this paper, we prove that the $D(-1)$-set ${1,4p^2+1,1-p}$ cannot be extended with the forth element $d$ such that the product of any two distinct elements of the new set decreased by $1$ is a square in the ring $Z[sqrt{-p}]$.
  3. M. Jukić Bokun, I. Soldo, Pellian equations of special type, Mathematica Slovaca 71/6 (2021), 1599-1607
    In this paper, we consider the solvability of the Pellian equation x^2-(d^2+1)y^2=-m, in cases d=n^k, m=n^{2l-1}, where k,l are positive integers, n is a composite positive integer and d=pq, m=pq^2, p,q are primes. We use the obtained results to prove results on the extendibility of some D(-1)-pairs to quadruples in the ring Z[sqrt{-t}], with t>0.
  4. A. Dujella, M. Jukić Bokun, I. Soldo, A Pellian equation with primes and applications to D(−1)-quadruples, Bulletin of the Malaysian Mathematical Sciences Society 42 (2019), 2915-2926
    In this paper, we prove that the equation x^2 − (p^(2k+2) + 1)y^2 = −p^(2l+1), l∈{0, 1, . . . , k}, k ≥ 0, where p is an odd prime number, is not solvable in positive integers x and y. By combining that result with other known results on the existence of Diophantine quadruples, we are able to prove results on the extensibility of some D(−1)-pairs to quadruples in the ring Z[√−t], t > 0.
  5. M. Jukić Bokun, I. Soldo, On the extensibility of D(-1)-pairs containing Fermat primes, Acta Mathematica Hungarica 159 (2019), 89-108
    In this paper, we study the extendibility of a D(-1)-pair {1,p}, where p is a Fermat prime, to a D(-1)-quadruple in Z[sqrt{-t}], t>0.
  6. A. Dujella, M. Jukić Bokun, I. Soldo, On the torsion group of elliptic curves induced by Diophantine triples over quadratic fields, RACSAM 111 (2017), 1177-1185
    The possible torsion groups of elliptic curves induced by Diophan- tine triples over quadratic fields, which do not appear over Q, are Z/2Z × Z/10Z, Z/2Z × Z/12Z and Z/4Z × Z/4Z. In this paper, we show that all these torsion groups indeed appear over some quadratic field. Moreover, we prove that there are infinitely many Diophantine triples over quadratic fields which induce elliptic curves with these tor- sion groups.
  7. J. Aguirre, A. Dujella, M. Jukić Bokun, J.C. Peral, High rank elliptic curves with prescribed torsion group over quadratic fields, Periodica Mathematica Hungarica 68 (2014), 222-230
    There are 26 possibilities for the torsion group of elliptic curves defined over quadratic number fields. We present examples of high rank elliptic curves with given torsion group which give the current records for most of the torsion groups. In particular, we show that for each possible torsion group, except maybe for Z/15Z, there exist an elliptic curve over some quadratic field with this torsion group and with rank >= 2.
  8. M. Jukić Bokun, Elliptic curves over quadratic fields with fixed torsion subgroup and positive rank, Glasnik Matematički 47 (2012), 277-284
    For each of the torsion groups Z/2ZxZ/10Z, Z/2ZxZ/12Z, Z/15Z we find the quadratic field with the smallest absolute value of its discriminant such that there exists an elliptic curve with that torsion and positive rank. For the torsion groups Z/11Z, Z/14Z we solve the analogous problem after assuming the Parity conjecture.
  9. M. Jukić Bokun, On the rank of elliptic curves over Q(sqrt{-3}) with torsion groups Z/3Z x Z/3Z and Z/3Z x Z/6Z, Proceedings of the Japan Academy. Series A Mathematical sciences 87/5 (2011), 61-64
    We construct elliptic curves over the field Q(sqrt{-3}) with torsion group Z/3Z x Z/3Z and ranks equal to 7 and an elliptic curve over the same field with torsion group Z/3Z x Z/6Z and rank equal to 6.
  10. A. Dujella, M. Jukić Bokun, On the rank of elliptic curves over Q(i) with torsion group Z/4Z × Z/4Z, Proceedings of the Japan Academy. Series A Mathematical sciences 86/6 (2010), 93-96
    We construct an elliptic curve over Q(i) with torsion group Z/4Z * Z/4Z and rank equal to 7 and a family of elliptic curves with the same torsion group and rank >= 2.


Refereed Proceedings

  1. Lj. Jukić Matić, D. Marković, M. Jukić Bokun, Digital games and mathematics: Designing a game for learning probability in secondary school, 13th Congress of the European Society for Research in Mathematics Education, Budimpešta, 2023, 2973-2974


Others

  1. Lj. Jukić Matić, M. Jukić Bokun, Game-based learning in mathematics: Handbook for teachers (2023)
    This handbook has been developed in the context of the European Erasmus+ project GAMMA (GAMe-based learning in MAthematics). The project aims to develop educational materials that will be useful for mathematics teachers who want to use game-based learning (GBL) founded on digital technology. The handbook provides background knowledge on (digital) game-based learning, but also examples and practical guidance for applications in mathematics education. More information about the project, learning materials and outputs can be found online on the project website: http://www.project-gamma.eu/.
  2. M. Jukić Bokun, Lj. Jukić Matić, D. Marković, Projekt GAMMA, Osječki matematički list 22/2 (2022), 161-170
    Projekt GAMMA je Erasmus+ projekt na kojemu je Odjel za matematiku Sveučilišta u Osijeku koordinator. U radu predstavljamo projekt i njegove rezultate, opisujemo aktivnosti važne za razvoj rezultata i najavljujemo službene diseminacijske aktivnosti.
  3. M. Jukić Bokun, A. Behin, Eulerova funkcija, Math.e : hrvatski matematički elektronski časopis 31 (2017)
  4. M. Đumić, M. Jukić Bokun, Euklidov algoritam, Osječki matematički list 13 (2013), 121-137
  5. M. Duk, M. Jukić Bokun, L'Hospitalovo pravilo, Poučak 51 (2012), 19-31
  6. M. Jukić, Apolonijev problem, Osječki matematički list 2/2 (2002), 81-90
  7. M. Jukić, Broj e, Osječki matematički list 1/2 (2001), 79-85


Books

  1. M. Jukić Bokun, I. Soldo, Zbirka zadataka iz teorije brojeva, Fakultet primijenjene matematike i informatike, Osijek, 2023.


Projects

  • GAMe-based learning in MAthematics (GAMMA)

Coordinator of the project. Erasmus+ project (Key action: KA2 – Cooperation for innovation and the exchange of good practices, Action Type: KA201: Strategic Partnership for school education), 2020.-2023.

  • Diophantine m-tuples, elliptic curves, Thue and index form equations 

Project leader: prof. dr. Andrej Dujella, Department of Mathematics, University of Zagreb. Project by the Croatian Science Foundation for period 2014.-2018.

  • Passive control of mechanical models

Project leader: prof. dr. Ninoslav Truhar, Department of Mathematics, University of Osijek. Scientific project No.235-2352818-1042 of the Croatian Ministry of Science, Education and Sports for the period 2007.-2013. (junior researcher)

  • Statistical aspects of parameter identification problems

Project leader: prof. dr. Mirta Benšić, Department of Mathematics, University of Osijek. Scientific project No. 0235002 of the Croatian Ministry of Science, Education and Sports for the period 2002.-2006. (junior researcher)

 

Professional Activities

Editorial Boards
  • Since 2012. technical editor of the international journal Mathematical Communications
 
Refereeing/Reviewing

Teaching

Past Courses

Metodika nastave matematike II, Analitička geometrija, Algebra,  Integralni račun,  Obične diferencijalne jednadžbe, Geometrija prostora i ravnine, Elementarna matematika I, Elementarna matematika II, Linearna algebra I, Linearna algebra II, Linearna algebra III  (Odjel za matematiku)
Matematika (Ekonomski fakultet)
Matematika III, Matematička analiza II, Linearna algebra (Elektrotehnički fakultet)
Matematika (Poljoprivredni fakultet)

  • Konzultacije (Office Hours): Po dogovoru.

Prijedlog tema za diplomske i završne radove.
Diplomski i završni radovi